MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534640
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex biliary stent was to be implanted in the duodenum, procedure performed on (b)(6) 2025.During the procedure, after releasing the stent, the delivery device failed to detach.Pulling on it caused a break in the working channel.The proximal part was removed, while the distal portion remained in the duodenum, still attached to the stent.The detached catheter was removed using forceps, and the procedure was completed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f2301 captures the reportable event of additional device required to remove the detached guide catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e2 (occupation) and block g2 (report source) has been corrected.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f2301 captures the reportable event of additional device required to remove the detached guide catheter.Investigation results: based on the available information, boston scientific corporation confirmed the reported event of catheter guide break.The guide catheter was returned detached from the delivery system; however, the delivery system was not returned for analysis.The investigation concluded that because the delivery system was not returned, it was not possible to determine whether a condition within the delivery system contributed to the guide catheter detachment.Additionally, the guide catheter was found kinked; most likely procedural factors such as handling of the device and the technique used by the physician (force applied) that could have resulted in the damages encountered in the device.On the other hand, for the event additional device required, it happened during the procedure.Device history record review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: a naviflex delivery system was returned for analysis.A visual examination of the returned device revealed that only the guide catheter was returned and was observed to be kinked.Risk review: a risk review was completed and confirmed that the event of "catheter guide break and additional device required" was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review: a labeling review was performed, and from the information available, there is no evidence that this device was used in a manner inconsistent with the instructions for use (ifu)/product label.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23118198
Report Number3005099803-2025-04780
Device Sequence Number7394531
Product Code FGE
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534640
Device Catalogue NumberM00534640
Device Lot Number0035975987
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer06/22/2026
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date07/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown